Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 3, 2015, 1:07 PM PDT for Lincoln County, Nevada. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 1:07 PM PDT (20:07 UTC)
- Expired
- Jul 3, 2015, 1:30 PM PDT
- In force
- 23 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 110 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 2988 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071 WUUS55 KVEF 032007 SVRVEF NVC017-032030- /O.NEW.KVEF.SV.W.0015.150703T2007Z-150703T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 107 PM PDT FRI JUL 3 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 130 PM PDT * AT 106 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BEAVER DAM STATE PARK...OR NEAR BEAVER DAM...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BEAVER DAM AND BEAVER DAM STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3763 11405 3743 11405 3744 11415 3764 11424 TIME...MOT...LOC 2006Z 333DEG 7KT 3753 11411 $$ JS
1 follow-up statement
583
WWUS55 KVEF 032027
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
127 PM PDT FRI JUL 3 2015
NVC017-032036-
/O.EXP.KVEF.SV.W.0015.000000T0000Z-150703T2030Z/
LINCOLN NV-
127 PM PDT FRI JUL 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY WILL
EXPIRE AT 130 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3763 11405 3743 11405 3744 11415 3764 11424
TIME...MOT...LOC 2018Z 333DEG 7KT 3753 11411
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:22 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 8:22 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 822 AM PDT FRI JUL 3 2015 .SYNOPSIS...A GRADUAL DRYING TREND IS EXPECTED OVER THE NEXT FEW DAYS WITH THUNDERSTORM CHANCED DECREASING EACH DAY. GREATEST THREAT TODAY WILL REMAIN OVER NORTHWEST ARIZONA AND CENTRAL NEVADA...BUT THUNDERSTORMS CAN NOT BE RULED OUT ACROSS SOUTHERN NEVADA THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON. THERE IS POTENTIAL FOR SIGNIFICANT DRYING BY TUESDAY OF NEXT WEEK. && .UPDATE...AN AREA OF SHOWERS AND THUNDERSTORMS IS DEVELOPING AND MOVING INTO SOUTHERN MOHAVE COUNTY...MOVING OFF TO THE NORTHWEST. EXPECT THE LOWER COLORADO RIVER VALLEY TO SEE SCATTERED THUNDERSTORMS THIS MORNING...PARTICULARLY SOUTH OF I-40 AND IN LAKE HAVASU CITY. I INCREASED POPS AND CLOUDS FROM SOUTHERN NEVADA SOUTH FOR THIS MORNING AND AFTERNOON. && .PREV DISCUSSION... 300 AM PDT FRI JUL 3 2015 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... FAIRLY ACTIVE NIGHT FOR THUNDERSTORMS ACROSS SOUTHERN ARIZONA WITH DEBRIS CLOUDS SPREADING NORTHWEST TOWARD OUR AREA THIS MORNING. WE ARE STARTING TO SEE SOME THUNDERSTORM ACTIVITY DEVELOP OVER MARICOPA COUNTY AND ITS POSSIBLE THAT SOME ISOLATED THUNDERSTORMS COULD DEVELOP THIS MORNING OVER PORTIONS OF SOUTHERN MOHAVE COUNTY. IT LOOKS LIKE HIGH TEMPERATURES IN LAS VEGAS WILL ONCE AGAIN TOP OUT ABOVE 105 DEGREES TYING THE RECORD FOR THE LONGEST CONSECUTIVE STREAK OF 105+ TEMPERATURES AT 21 DAYS. THE ONLY THING THAT COULD HINDER TEMPERATURES WOULD BE THICKER DEBRIS CLOUDS...BUT AT THIS TIME IT SHOULD NOT BE A CONCERN. THERE IS ENOUGH MOISTURE AND INSTABILITY IN PLACE TO GENERATE AFTERNOON AND EVENING THUNDERSTORMS GOING OVER MOST OF THE EASTERN AND NORTHERN AREAS OF THE CWA. NOT MUCH CHANGE IS EXPECTED SATURDAY AFTERNOON WITH THUNDERSTORMS ONCE AGAIN DEVELOPING OVER MAINLY THE HIGHER TERRAIN OF THE EASTERN AND NORTHERN AREAS OF THE CWA. IT LOOKS LIKE THINGS WILL BE TOO DRY AND STABLE OVER SAN BERNARDINO COUNTY TO GENERATE ANY STORMS. LOW PRESSURE OFF THE CALIFORNIA COAST WILL BEGIN TO MOVE INLAND SUNDAY AFTERNOON WHICH WILL START TO TURN THE FLOW MORE TOWARD THE SOUTHWEST. WE WILL STILL HAVE ENOUGH MOISTURE AROUND FOR AFTERNOON THUNDERSTORMS...BUT THIS SHOULD BE THE START OF A DRYING TREND THAT WILL LAST INTO NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH AT LEAST SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY... THE SYNOPTIC PATTERN AT THE START OF NEXT WEEK WILL FEATURE UPPER LEVEL HIGH PRESSURE POSITIONED OVER SOUTHERN ARIZONA/NEW MEXICO AND A LARGE UPPER LOW WELL OFF THE COAST OF CALIFORNIA. THIS WILL PUT OUR AREA IN AN INCREASINGLY DRY SOUTHWEST FLOW ALOFT, ESSENTIALLY BRINGING A HALT TO THE MONSOON PATTERN FOR SEVERAL DAYS. HOWEVER IT WILL STILL TAKE A FEW DAYS FOR THIS DRY AIR TO SCOUR OUT THE LINGERING MOISTURE. HAVE KEPT THE MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY MAINLY OVER THE SOUTHERN SIERRA, CENTRAL NEVADA, AND NORTHWEST ARIZONA TERRAIN DURING THE AFTERNOON AND EARLY EVENING HOURS. THE LOW WILL GRADUALLY SHIFT EASTWARD THROUGH THE WEEK, EDGING INLAND BY LATE WEEK. SOUTH-SOUTHWEST WINDS WILL INCREASE ACROSS THE FORECAST AREA, BECOMING BREEZY. STILL EXPECT TEMPERATURES TO BE CLOSE TO NORMAL THROUGH THE LONG TERM, GENERALLY 103-110 DEGREES ACROSS THE MOJAVE DESERT AND LOWER COLORADO RIVER REGION. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST UP TO 10 KNOTS FOR THE REMAINDER OF TONIGHT. WINDS WILL BE LIGHT AND VARIABLE AGAIN MUCH OF FRIDAY FAVORING AN EAST/SOUTHEAST DIRECTION. SOUTH WINDS SHOULD DEVELOP AFTER 22-23Z UP TO 10 KNOTS. THUNDERSTORMS WILL LIKELY REMAIN OVER THE MOUNTAINS THIS AFTERNOON/EVENING AND AGAIN SATURDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...CLOUDS ARE EXPECTED TO INCREASE THIS MORNING OVER MOHAVE COUNTY WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS MORNING...PRIMARILY SOUTH OF INTERSTATE 40. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON OVER MAINLY MOHAVE AND LINCOLN COUNTIES ALONG WITH THE HIGHER TERRAIN OF SOUTHERN NEVADA. WINDS WILL GENERALLY REMAIN BELOW 10KTS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...CZYZYK SHORT TERM/AVIATION...GORELOW LONG TERM...PADDOCK
In the hours before
Local storm report, Jul 3, 10:56 AM PDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1056 AM PDT FRI JUL 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 4 SE COLORADO CITY 36.94N 112.94W
07/01/2015 MOHAVE AZ FIRE DEPT/RESCUE
REPORTED LARGE TREE TOPPLED BY WINDS ONTO
PART OF A RESIDENCE. MINIMAL DAMAGE TO
HOUSE. CREWS HAD TO BE DISPATCHED TO SA AND
REMOVE THE TREE.
&&
TLLocal storm report, Jul 3, 11:36 AM PDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1136 AM PDT FRI JUL 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 3 S HIKO 37.56N 115.23W
07/01/2015 LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY DISPATCH REPORTS HWY 318 NEAR
MILE MARKER 2 WAS CLOSED DUE TO FLOODING FOR
SEVERAL HOURS. DEBRIS HAD TO BE REMOVED IN
ORDER TO OPEN THE HIGHWAY BACK UP.
0850 PM FLASH FLOOD 12 SE RACHEL 37.53N 115.59W
07/02/2015 LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY DISPATCH REPORTED HWY 375
FLOODED SOUTH OF RACHEL NEAR MILE MARKER 22.
DOT WAS SENT CLEAR DEBRIS.
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:17 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jul 2, 7:24 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 3, 1:37 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.